Patient :I just switched from Nasacort OTC to Flonase OTC two days ago due to dry mouth from the Nasacort, and I have been experiencing runny nose and nasal congestion as of today. My left nasal passage is completely obstructed to where even my nasal irrigator can barely breach through, it feel as if it's more inflammation of the nasal walls rather than mucus blocking it. Is this a side effect of the Flonase? If so what would be a better alternative to the two mentioned?
Thanks for your query.
Nasacort OTC is triamcinolone acetonide and Flonase is fluticasone. Both are steroids with similar actions.
Nasal blockage, runny nose and such symptoms can be due to allergy to another spray or also can be due to the increased dose of the allergens that cause allergy in you or can be due to local infection or so.
If there would have been allergy to the Flonase, the blockage would have been in both the nostrils.
Alternative of the two:
Whichever suits you and the nasal passages and throat.
Whenever the problems persist, a clinical evaluation by the ENT Surgeon is warranted to see if there is a local problem or not.
I hope this answer helps you. Please feel free to ask for further relevant queries or if you feel that there is gap of communication
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.